Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 103, NWS Jackson, MS

March 14, 2008Holmes County, Humphreys County, Yazoo County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 14, 2008, 11:12 PM CDT for Holmes County, Humphreys County, Yazoo County, Mississippi. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2008, 11:12 PM CDT (04:12 UTC)
Expired
Mar 15, 2008, 12:00 AM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Holmes County, MS, Humphreys County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 11:15 PM CDTHAIL 0.882 Sw Belzoni, MSNICKEL SIZE HAIL WAS REPORTED AT THE BELZONI MUNICIPAL AIRPORT.
Mar 14, 11:25 PM CDTFUNNEL CLOUD2 S Belzoni, MSFUNNEL CLOUD REPORTED SOUTH OF BELZONI.
Mar 14, 11:36 PM CDTHAIL 1.256 N Eden, MSHAIL COVERED THE GROUND IN THORNTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:14 PM CDTTornado WatchSPC7 hr
Mar 14, 11:01 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 150412
TORJAN
MSC051-053-163-150500-
/O.NEW.KJAN.TO.W.0103.080315T0412Z-080315T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1112 PM CDT FRI MAR 14 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF THORNTON...
  SOUTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  EXTREME NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL MIDNIGHT CDT

* AT 1112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MIDNIGHT...
  OR 9 MILES SOUTHWEST OF BELZONI...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES SOUTH OF BELZONI BY 1120 PM CDT...
  THORNTON BY 1135 PM CDT...
  TOLARVILLE...TCHULA AND 8 MILES NORTH OF COXBURG BY 1145 PM CDT...
  HOWARD AND TCHULA BY 1150 PM CDT...
  LEXINGTON AND 6 MILES NORTH OF BROZVILLE BY MIDNIGHT CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3320 9002 3294 9001 3295 9065 3317 9065
TIME...MOT...LOC 0412Z 264DEG 28KT 3309 9055

$$

AEG
2 follow-up statements
000 
WWUS54 KJAN 150423
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM CDT FRI MAR 14 2008

MSC051-053-163-150500-
/O.CON.KJAN.TO.W.0103.000000T0000Z-080315T0500Z/
HOLMES MS-HUMPHREYS MS-YAZOO MS-
1123 PM CDT FRI MAR 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EXTREME
NORTH CENTRAL YAZOO...SOUTHERN HUMPHREYS AND SOUTHWESTERN HOLMES
COUNTIES...

AT 1123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
TORNADO WAS LOCATED 3 MILES EAST OF SILVER CITY...OR 4 MILES WEST OF 
THORNTON...MOVING EAST AT 50 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT
SATURDAY MORNING FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3320 9002 3294 9001 3295 9065 3317 9065
TIME...MOT...LOC 0423Z 269DEG 44KT 3308 9037

$$

AEG
000 
WWUS54 KJAN 150432
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CDT FRI MAR 14 2008

MSC053-150442-
/O.CAN.KJAN.TO.W.0103.000000T0000Z-080315T0500Z/
HUMPHREYS MS-
1132 PM CDT FRI MAR 14 2008

...THE TORNADO WARNING FOR SOUTHERN HUMPHREYS COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT
SATURDAY MORNING FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3320 9002 3294 9001 3296 9044 3303 9040
      3303 9037 3306 9038 3314 9033 3315 9031
TIME...MOT...LOC 0432Z 265DEG 48KT 3307 9025

$$

MSC051-163-150500-
/O.CON.KJAN.TO.W.0103.000000T0000Z-080315T0500Z/
HOLMES MS-YAZOO MS-
1132 PM CDT FRI MAR 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EXTREME
NORTH CENTRAL YAZOO AND SOUTHWESTERN HOLMES COUNTIES...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR THORNTON...MOVING EAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  BROZVILLE AND 8 MILES NORTH OF EBENEZER BY 1140 PM CDT...
  LEXINGTON BY 1145 PM CDT...

LAT...LON 3320 9002 3294 9001 3296 9044 3303 9040
      3303 9037 3306 9038 3314 9033 3315 9031
TIME...MOT...LOC 0432Z 265DEG 48KT 3307 9025

$$

AEG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 14, 7:24 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Mar 14, 7:24 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT FRI MAR 14 2008

.DISCUSSION...UPDATING ZFP RIGHT NOW FOR THE NEW TORNADO WATCH #111
IN EFFECT UNTIL 8Z. IMPRESSIVE THUNDERSTORMS HAVE ALREADY BEGUN TO
DEVELOP OVER SHV AREA AND IT WILL STILL BE A FEW HOURS BEFORE THESE
MOVE INTO THE CWA. CAB

&&

.PREV DISCUSSION...
SHORT TERM...COMPUTER MODELS HAVE FOR MANY DAYS BEEN PREDICTING THAT
A COMPLEX AND POTENTIALLY VOLATILE WEATHER SCENARIO COULD COME
TOGETHER FOR THIS EVENING ACROSS THE NORTHERN HALF OF THE ARKLAMISS.
LATEST SUGGESTION IS THAT THIS WILL INDEED COME TO FRUITION AS NOW
NEARLY ALL MODELS DEPICT JUXTAPOSED ATMOSPHERIC LIFT AND INSTABILITY
COMING TOGETHER IN MY NORTHWEST ZONES THIS EVENING. THE PRIMARY
PLAYERS IN THIS WEATHER SETUP WILL BE A WEST TO EAST ORIENTED WARM
FRONT OOZING NORTH TOWARD THE LA/AR BORDER THIS EVENING AS ATTACHED
LOW PRESSURE TO THE WEST CONTINUES TO DEEPEN (WELL BELOW 1000 MB).
IN ADDITION...A POTENT AND QUICKLY MOVING MID LEVEL DISTURBANCE IN
QUASI-ZONAL FLOW WILL BEGIN IMPARTING LIFT TO THE LOWER MISSISSIPPI
VALLEY BEFORE MIDNIGHT. UPPER LIFT FROM THIS DISTURBANCE WILL BE
FURTHER AIDED BY THE FAVORABLE LEFT EXIT REGION OF AN APPROACHING
JET STREAK AT 30 TO 40 KFT. PROVIDING INSTABILITY AT THE SURFACE
WILL BE WARM TEMPERATURES...ALTHOUGH MOISTURE LEVELS ARE NOT
EXTREMELY IMPRESSIVE. DESPITE THE MOISTURE DEFICITS...MODEL DEPICTED
CONVERGENCE ASSOCIATED WITH THE INCOMING LOW PRESSURE SYSTEM IS
EXPECTED TO BE ENOUGH TO AGGREGATE SUFFICIENT FUEL TO INITIATE
CONVECTION AND REALIZE CONSIDERABLE POTENTIAL INSTABILITY IMPARTED
FROM STEEP ATMOSPHERIC LAPSE RATES.

BEST THINKING RIGHT NOW (HONED BY USE OF LOCAL OFFICE HIGH
RESOLUTION ENSEMBLE WRF OUTPUT) IS THAT ISOLATED STORM INITIATION
WILL TAKE PLACE SOMEWHERE IN THE VICINITY OF...OR JUST WEST OF...MY
FAR NORTHWEST ZONES BETWEEN 7 AND 11 PM. THINGS SHOULD EVOLVE
QUICKLY FROM THERE WITH ACTIVITY HEADING JUST NORTH OF EAST ACROSS
NORTHERN ZONES THROUGH THE OVERNIGHT HOURS. THERE IS DEFINITELY THE
POTENTIAL FOR SUPERCELLS (AND IN FACT ALMOST ALL LOCAL WRF MEMBERS
DEPICT SUCH) WITH DEVIANT MOTIONS OF SUPERCELLS TAKING THEM DUE EAST
OR PERHAPS EVEN A LITTLE SOUTH OF EAST. ANY SOUTH OF EAST MOVEMENT
WILL POSE A RISK FOR THE I-20 CORRIDOR WHICH WOULD LIKELY STAY SOUTH
OF ACTION OTHERWISE. THE EVOLVING SCENARIO WILL PROBABLY CREATE AND
STORM CLUSTER (MCS) TO THE CWAS NORTH/NORTHWEST LATE TONIGHT WITH
ANY SUCH CLUSTER HAVING A CHANCE TO MOVE SOUTHEAST AND CLIP AT LEAST
THE GOLDEN TRIANGLE WITH DAMAGING WINDS BEFORE MORNING.
HOWEVER...THERE IS MUCH UNCERTAINTY WITH THIS LATTER DETAIL. THE
PRIMARY THREAT WITH ALL THIS ACTIVITY SHOULD BE LARGE HAIL WITH ANY
SUPERCELLS HAVING POTENTIAL FOR STONES GREATER THAN GOLFBALL SIZE.
THE POTENTIAL FOR MUCH OF THE ACTIVITY BEING AT LEAST SLIGHTLY
ELEVATED (ABOVE THE SURFACE) MAY LIMIT THE POTENTIAL FOR TORNADOES
AND WINDS MORE THAN MIGHT OTHERWISE BE THE CASE IF STORMS WERE
ENTIRELY SURFACE BASED. BUT ELEVATED CONVECTION CANNOT BE COUNTED ON
TO COMPLETELY REMOVE THE TORNADO AND SIGNIFICANT WIND THREAT...AS IT
SHOULD PROBABLY ONLY TAKE SURFACE DEWPOINTS RANGING FROM 62 TO 64 TO
ENSURE LOW LEVEL INVERSIONS ARE NOT STEEP. POTENTIAL FOR THIS LEVEL
OF SURFACE MOISTURE IS GREATEST OVER WESTERN ZONES AND THUS HIGHER
TORNADO RISK CAN BE INFERRED THERE.

STORMS SHOULD BE MOVING OUT TO THE EAST BY DAYBREAK ALTHOUGH THE
SURFACE LOW WILL NOT BE FAR AWAY. LOOKS LIKE DEEP ATMOSPHERIC DRY
SLOTTING WILL REMOVE ALMOST ALL CONVECTIVE POTENTIAL FROM WEST TO
EAST BY 8 OR 9 AM...ALTHOUGH THE ACTUAL COLD FRONT MAY TAKE TILL
AFTERNOON TO MAKE SIGNIFICANT PROGRESS SOUTHEAST THROUGH THE
FORECAST AREA. THIS WILL LEAVE THE REGION IN THE WARM AIRMASS THAT
BROUGHT FORTH QUITE A FEW 80S TODAY. WITH A WARMER START TOMORROW
EXPECT TODAYS MARKS TO BE BESTED BY 1 TO 3 DEGREES IN MANY LOCALES
ON SATURDAY (WHICH WILL LIKELY PUT A FEW AREA RECORDS IN SOME
JEOPARDY). /BB/

LONG TERM...(SUNDAY THROUGH FRIDAY)...A SHALLOW COOL ADVECTION
PATTERN ON SUNDAY FEATURES A BUILDING MID LEVEL RIDGE FROM S TO N
ALONG THE MS RIVER VALLEY. NAM12 IS MOST AGGRESSIVE WITH THE COOL
DOWN SUNDAY BY HOLDING HIGH TEMPS IN THE L-M60S HOWEVER WITH PLENTY
OF SUNSHINE EXPECTED TO RETURN...WILL LEAN TOWARD MAV MOS 66-73F
RANGE. THE MID LEVEL RIDGE AXIS MOVES THROUGH THE LOWER MS VALLEY
MONDAY WITH WAA PATTERN SENDING HIGHS BACK TO 75-80F UNDER
INCREASING HIGHER LEVEL MOISTURE FIELDS. FOCUS QUICKLY SHIFTS TO OUR
W ON MONDAY AS A STRONG CLOSED 500MB LOW CENTER EMERGES THROUGH NM
INTO W TX MONDAY NIGHT. THE GFS ENSEMBLE MEANS MOVE THE SYSTEM
THROUGH THE OZARKS ON TUESDAY WITH A DEEPENING SURFACE LOW(995MB)
POSITIONED IN SERN MO/SRN IL TUESDAY EVENING WITH A SQUALL LINE
PUSHING ACROSS THE MS RIVER BEFORE MIDNIGHT. WIND/MOISTURE PROFILES
WOULD SUGGEST ANOTHER ROUND SEVERE TSRA WILL BE POSSIBLE IN THAT MID
AFTERNOON TUESDAY TO EARLY WEDNESDAY TIME FRAME AS A 70-80KT 700MB
JET CORE CROSSES AN AXIS OF 1.7 INCH PWATS OVER THE CWFA./40/

AS THE PREVIOUS DISCUSSION NOTED:
THE LATEST MEDIUM RANGE MODELS HAVE TENDED TO SLOW THE PROGRESS OF
THE STRONG UPPER TROUGH COMING INTO THE REGION ON SUCCESSIVE RUNS.
THE 00Z GFS AXIS OF THE UPPER TROUGH MOVES TOWARD THE REGION ON
TUESDAY-TUESDAY NIGHT. IT BECOMES NEGATIVELY TILTED ON TUESDAY
NIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT
INTO WEDNESDAY ACCORDING TO THE GFS...DGEX AND ECMWF. THERE ARE SOME
SLIGHT VARIATIONS WITH THE FRONTAL TIMING. WILL CONTINUE THE MENTION
OF SEVERE WITH THIS SYSTEM IN THE HWO./17/

THE SYSTEM WILL PASSES EAST OF THE ARKLAMISS BY WEDNESDAY EVENING.
PACIFIC HIGH PRESSURE WILL PUSH EWD ALONG THE GULF COAST REGION ON
THURSDAY FOLLOWED BY WARMING AGAIN FRIDAY. WILL MAINTAIN DRY
FORECAST UNTIL THE NEXT WEEKEND FOR NOW.  AS FAR AS TEMPS ARE
CONCERNED WENT WITH A COMPROMISE OF MEX AND MEN MOS GUIDANCE. ALSO
WENT GENERALLY WITH MEX POPS...WHICH HAS LOWERED POPS ON MONDAY INTO
TUESDAY...THEN KEPT BEST POPS FOR TUESDAY NIGHT./40/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL INTO THIS EVENING AT MOST
SITE...ALTHOUGH EXPLOSIVE THUNDERSTORM DEVELOPMENT IS EXPECTED IN
THE VICINITY OF THE UPPER DELTA THIS EVENING. THESE STORMS SHOULD
THEN TRACK EAST ACROSS SECTIONS OF THE ARKLAMISS MAINLY NORTH OF
I-20 OVERNIGHT WITH SEVERE STORMS POSSIBLE. MOST OF THE ACTIVITY
WILL BE OFF TO THE EAST BY DAYBREAK SATURDAY...ALTHOUGH THE LOW
PRESSURE SYSTEM IN THE VICINITY WILL BRING GUSTY WEST WINDS TO THE
REGION THROUGHOUT THE DAYTIME HOURS. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  82  44  72 /  23  11   1   4
MERIDIAN      57  84  44  72 /  29  18   2   3
VICKSBURG     61  80  45  70 /  21  10   0   6
HATTIESBURG   62  87  46  77 /  10  14   0   1
NATCHEZ       63  82  46  72 /  10  10   0   7
GREENVILLE    60  74  43  67 /  52  19   2   5
GREENWOOD     59  75  43  67 /  57  21   3   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB/BB/40
Hazardous weather outlook, Mar 14, 4:04 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT FRI MAR 14 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
404 PM CDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE DEVELOPMENT OF AT LEAST ISOLATED SEVERE THUNDERSTORMS IS EXPECTED
TONIGHT ACROSS AREAS OF THE ARKLAMISS NORTH OF INTERSTATE TWENTY
AS A POWERFUL STORM SYSTEM TAKES SHAPE AND MOVES TOWARD THE LOWER
MISSISSIPPI VALLEY. LARGE HAIL WILL BE THE PRIMARY THREAT...ALTHOUGH
DAMAGING WINDS AND TORNADOES WILL ALSO BE POSSIBLE. HAILSTONES LARGER
THAN GOLFBALL SIZE WILL BE POSSIBLE WITH MOST INTENSE STORMS. DAMAGING
WINDS WILL BE MOST LIKELY OVER NORTHEAST SECTIONS OF MISSISSIPPI
SINCE AN INTENSE THUNDERSTORM COMPLEX EXPECTED TO FORM IN ARKANSAS
LATER TONIGHT SHOULD PROGRESS SOUTHEAST ACROSS NORTHERN PORTIONS OF
THE STATE BEFORE DAWN. EVEN LOCATIONS ALONG AND JUST SOUTH OF THE
INTERSTATE TWENTY CORRIDOR ARE NOT COMPLETELY REMOVED FROM THE SEVERE
THUNDERSTORM RISK...ALTHOUGH THERE IS GENERALLY ONLY SMALL CHANCES
FOR PRECIPITATION IN THESE AREAS.

THIS WILL BE A QUICKLY EVOLVING WEATHER SITUATION TONIGHT AND PERSONS
IN THE ARKLAMISS AREA ARE URGED TO KEEP ABREAST OF UPDATED FORECAST
INFORMATION

THUNDERSTORMS SHOULD BE MOVING OUT OF THE REGION BY...OR SHORTLY
AFTER...DAYBREAK SATURDAY. HOWEVER...THE LOW PRESSURE SYSTEM RESPONSIBLE
FOR THE SEVERE WEATHER POTENTIAL TONIGHT WILL STILL BE IN THE
VICINITY THROUGH THE DAY SATURDAY. EXPECT THE ENERGY OF ASSOCIATED
WITH THIS SYSTEM TO PRIMARILY GO INTO THE PRODUCTION OF GUSTY WINDS
OVER THE ARKLAMISS...ESPECIALLY AS WE GO INTO THE MIDDAY AND
AFTERNOON HOURS WHEN GUSTS WELL OVER 30 MPH WILL BE LIKELY IN SPOTS.
A LAKE WIND ADVISORY MAY BE NEEDED FOR MANY LOCATIONS TOMORROW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

ANOTHER STRONG WEATHER SYSTEM IS EXPECTED TO MOVE INTO THE OUTLOOK
AREA TUESDAY AND TUESDAY NIGHT. THIS SYSTEM APPEARS LIKELY TO
PRODUCE AN OUTBREAK OF STRONG TO SEVERE THUNDERSTORMS FOR THE ENTIRE
OUTLOOK AREA...POSSIBLY IN THE FORM OF A SQUALL LINE. STAY TUNED FOR
LATER FORECASTS REGARDING THIS SPRING STORM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT. OTHERWISE...ACTIVATION IS NOT
ANTICIPATED AGAIN UNTIL AT LEAST TUESDAY OR TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Special weather statement, Mar 14, 8:30 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT FRI MAR 14 2008

ARZ074-075-LAZ007-008-150230-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-
830 PM CDT FRI MAR 14 2008

...SEVERE THUNDERSTORMS LIKELY OVER SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA THIS EVENING...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 17 MILES WEST OF CROSSETT AT 830 PM CDT...MOVING EAST AT 25
MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

SEVERAL OTHER SEVERE THUNDERSTORMS...INCLUDING STORMS CAPABLE OF
PRODUCING HAIL LARGER THAN GOLFBALLS...DAMAGING WINDS...AND POSSIBLE
TORNADOES...WERE OCCURRING OVER PARTS OF NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS. THESE STORMS WILL ALSO LIKELY AFFECT SOUTHEAST
ARKANSAS AND NORTHEAST LOUISIANA TONIGHT.

PEOPLE IN ASHLEY...CHICOT...MOREHOUSE AND WEST CARROLL PARISHES...
INCLUDING THE CITIES OF CROSSETT...HAMBURG...NORTH CROSSETT...WEST
CROSSETT AND WILMOT...SHOULD MONITOR THIS STORM CLOSELY.

A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 3 AM CDT.

AEG
Local storm report, Mar 14, 9:05 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             CROSSETT                33.13N 91.97W
03/14/2008  E1.75 INCH       ASHLEY             AR   LAW ENFORCEMENT

            QUARTER TO GOLFBALL HAIL REPORTED IN CROSSETT, WEST
            CROSSETT AND NORTH CROSSETT.

&&

JFAIRLY
Local storm report, Mar 14, 9:23 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             HAMBURG                 33.23N 91.80W
03/14/2008  E1.75 INCH       ASHLEY             AR   LAW ENFORCEMENT

            GOLFBALL HAIL REPORTED IN HAMBURG.

&&

JCULIN
Local storm report, Mar 14, 9:47 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HAIL             6 NNE MONTROSE          33.38N 91.46W
03/14/2008  E1.75 INCH       ASHLEY             AR   EMERGENCY MNGR

            REPORTED BY CHICOT COUNTY EMERGENCY MANAGER ON HIGHWAY
            165 NEAR THE INTERSECTION OF DREW, ASHLEY, AND CHICOT
            COUNTIES.

&&

BRYANT
Local storm report, Mar 14, 10:17 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     HAIL             CROSSETT                33.13N 91.97W
03/14/2008  E1.75 INCH       ASHLEY             AR   LAW ENFORCEMENT

            HAIL UP TO GOLFBALL SIZE STILL OCCURRING IN CROSSETT.

&&

JCULIN
Local storm report, Mar 14, 10:22 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             2 SW GREENVILLE         33.36N 91.08W
03/14/2008  E1.75 INCH       WASHINGTON         MS   EMERGENCY MNGR

            GOLFBALL HAIL ALONG HIGHWAY 82 WEST NEAR THE MISSISSIPPI
            RIVER BRIDGE.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:55 PM CDTSevere Thunderstorm WarningJANWashington50 min
Mar 14, 10:36 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower, Washington39 min
Mar 14, 10:45 PM CDTTornado WarningJANHolmes, Humphreys, Leflore, Sunflower, Washington30 min
Mar 14, 11:19 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington41 min
Mar 14, 11:25 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes35 min
Mar 14, 11:50 PM CDTSevere Thunderstorm WarningJANSharkey, Washington25 min
Mar 14, 11:51 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston39 min
Mar 15, 12:20 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston55 min
Mar 15, 12:29 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston31 min
Mar 15, 12:41 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo34 min
Mar 15, 1:04 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston41 min
Mar 15, 1:08 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo52 min
Mar 15, 1:12 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee26 min
Mar 15, 1:43 AM CDTSevere Thunderstorm WarningJANNoxubee19 min
Mar 15, 8:43 AM CDTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more9 hr

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.